Long shot: would taking hormonal birth control (HBC) for several weeks continue to affect my premenstrual moods for several months?
I asked this question
back in October, after having taken Lo-Loestrin Fe for 6 weeks. I went to the clinic and ended up being prescribed Microgestin Fe 1/20, and took the rest of the Lo-Loestrin for 2 weeks, and then an additional 2 weeks of the Microgestin before I just couldn't take any more. Suicidal thoughts, neediness, paranoia about my relationship, bursting into tears at the slightest provocation. Fucking terrible.
So I was on HBC for a total of 10 weeks. Before this round of HBC, I had pretty decent periods; a little grumpiness, cramps for a few days, bleeding usually lasted 7 days. I'd say the physical symptoms were much worse than the emotional. Starting with this round of HBC, my physical symptoms decreased pretty dramatically (maybe half a day of cramps now) but my emotional symptoms are far worse. It's now been... about 5 months since I've taken any HBC. Within a month of quitting it my cycles became as regular as they were before (25-29 days).
Now a week or so before my period I have days (today is day 5, though there was a brief respite yesterday) of crying at anything, feeling desperately lonely when most of the time I am a very comfortable introvert, actual soul-crushing depression (I've had clinical depression, and this is like that, but shorter), near complete loss of appetite/eating disorder crap resurfacing, and occasional suicidal thoughts (don't worry, like I said, I have had and dealt with these, I'm not a danger to myself, but they're disturbing).
Could that brief round of HBC have changed everything? Of course I will be making an appointment at my ladyparts doctor tomorrow, and I can, I'm sure, talk to my old therapist if need be after that, but is this even possible?
Or did this happen to you around this age? What is wrong with me?
Helpful?: I'm soon to be 30; date of LMP was March 16.